Alert archive / Missouri / Flash Flood Warnings in 2018
Flash Flood Warning 47, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Oct 6, 2018, 7:25 PM CDT for Dent County, Shannon County, Texas County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 6, 2018, 7:25 PM CDT (00:25 UTC)
- Expired
- Oct 7, 2018, 1:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dent County, MO, Shannon County, MO, Texas County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 9:00 PM CDT | FLASH FLOOD | 3 Nw Montauk, MO | ROADWAY FLOODED AT CO RD 658 AND PIGEON CREEK. |
| Oct 6, 10:40 PM CDT | FLASH FLOOD | 1 N Montauk, MO | HIGHWAY 119 CLOSED AT PIGEON CREEK, 1 MILE NORTH OF VV. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 95 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1408 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted.
482
WGUS53 KSGF 070025
FFWSGF
MOC065-203-215-070630-
/O.NEW.KSGF.FF.W.0047.181007T0025Z-181007T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
725 PM CDT SAT OCT 6 2018
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Northwestern Shannon County in south central Missouri...
Dent County in south central Missouri...
Central Texas County in south central Missouri...
* Until 130 AM CDT Sunday.
* At 724 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. An additional one to two inches of rain is
expected through 9 PM. Flash flooding is expected to begin
shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Montauk State Park... Salem...
Mountain Grove... Licking...
Cabool... Houston...
Raymondville... Huggins...
Montauk... Jadwin...
Howes Mill... Gladden...
Success... Bangert...
Yukon... Boss...
Solo... Akers...
Simmons... Turtle...
This warning includes but is not limited to the following low water
crossings...
Highway 119 at Pigeon Creek near Montauk State Park...
Route DD at Dry Fork northwest of Salem...
Route TT at Crooked Creek just east of Sligo...
and Route KK at Gladden Creek just north of Akers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3759 9116 3759 9131 3751 9131 3750 9130
3735 9152 3733 9165 3707 9225 3733 9225
3754 9202 3760 9181 3779 9155 3779 9131
3770 9130 3769 9115
$$
Schaumann2 follow-up statements
883
WGUS73 KSGF 070210
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
910 PM CDT SAT OCT 6 2018
MOC065-203-215-070630-
/O.CON.KSGF.FF.W.0047.000000T0000Z-181007T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shannon MO-Dent MO-Texas MO-
910 PM CDT SAT OCT 6 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR
NORTHWESTERN SHANNON...DENT AND CENTRAL TEXAS COUNTIES...
At 905 PM CDT, Doppler radar indicated that thunderstorms were
beginning to exit the warned area. However, 2 to 5 inches of rain
has fallen across parts of the area this evening. This includes
areas near and just to the west of Montauk State Park.
Dangerous flash flooding is likely ongoing across the warned area.
Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Montauk State Park... Salem...
Mountain Grove... Licking...
Cabool... Houston...
Raymondville... Huggins...
Montauk... Jadwin...
Howes Mill... Gladden...
Success... Bangert...
Yukon... Boss...
Solo... Akers...
Simmons... Turtle...
This warning includes but is not limited to the following low water
crossings...
Highway 119 at Pigeon Creek near Montauk State Park...
Route DD at Dry Fork northwest of Salem...
Route TT at Crooked Creek just east of Sligo...
and Route KK at Gladden Creek just north of Akers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3759 9116 3759 9131 3751 9131 3750 9130
3735 9152 3733 9165 3707 9225 3733 9225
3754 9202 3760 9181 3779 9155 3779 9131
3770 9130 3769 9115
$$
Schaumann182
WGUS73 KSGF 070355
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1055 PM CDT SAT OCT 6 2018
MOC065-203-215-070630-
/O.CON.KSGF.FF.W.0047.000000T0000Z-181007T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shannon MO-Dent MO-Texas MO-
1055 PM CDT SAT OCT 6 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR
NORTHWESTERN SHANNON...DENT AND CENTRAL TEXAS COUNTIES...
At 1049 PM CDT, local law enforcement reported flash flooding in the
warned area. Highway 119 is flooded and closed near Pigeon Creek.
Montauk State Park has also been evacuated due to expected flooding.
Three to six inches of rain fell across the area Saturday
evening which has resulted in the ongoing flash flooding.
Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Montauk State Park... Salem...
Mountain Grove... Licking...
Cabool... Houston...
Raymondville... Huggins...
Montauk... Jadwin...
Howes Mill... Gladden...
Success... Bangert...
Yukon... Boss...
Solo... Akers...
Simmons... Turtle...
This warning includes but is not limited to the following low water
crossings...
Highway 119 at Pigeon Creek near Montauk State Park...
Route DD at Dry Fork northwest of Salem...
Route TT at Crooked Creek just east of Sligo...
and Route KK at Gladden Creek just north of Akers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3759 9116 3759 9131 3751 9131 3750 9130
3735 9152 3733 9165 3707 9225 3733 9225
3754 9202 3760 9181 3779 9155 3779 9131
3770 9130 3769 9115
$$
SchaumannWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 6:57 PM CDT, 28 minutes earlier.
Area forecast discussion, Oct 6, 6:57 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Springfield MO 657 PM CDT Sat Oct 6 2018 .SHORT TERM...(This evening through Sunday) Issued at 320 PM CDT Sat Oct 6 2018 A cold front is currently laid out across the area with scattered storms developing near the I-44 corridor this afternoon. Instability has increased with the heating of the day, but deep layer shear is not overly strong. As a result storms will be short lived in nature, but with the given instability a few strong storms will occur this afternoon into early this evening with wind gust up to around 50mph the main risk. Some small hail will be possible in a few of the strongest storms. Brief locally heavy rainfall will also occur with the storms. This activity will continue into this evening then should start to dissipate as instability decreases. A few showers/rumbles of thunder will be possible near the front into the overnight ours but coverage should be much more limited. Where multiple storms track over the same locations there could be localized minor flooding risk, but given the scattered short lived nature of the storms no widespread flooding is expected this afternoon into this evening. Temperatures are in the middle 80s south of the front across southern Missouri to the middle 60s across east central Kansas north of the front currently. Low level clouds will also occur behind the front tonight. The front will lift back to the north on Sunday, scattered storms will again be possible across the entire area with the best chances again expected along and northwest of I-44. Shear will not be overly strong, but instability will again increase and may allow a few strong storms to occur Sunday afternoon. .LONG TERM...(Sunday Night through Saturday) Issued at 320 PM CDT Sat Oct 6 2018 The front will generally be north and west of the area on Monday allowing much of the area to be dry. Except for southeastern Kansas and far west central Missouri that may see a few showers and storms on Monday. Highs on Monday will warm into the lower to middle 80s. The upper level trough will spread into the Plains on Tuesday then track across the area on Wednesday. This will push the front from west to east across the area Tuesday into Wednesday. Shear will increase with the passing of the shortwave as it becomes negatively tilted, but instability may not be quite as strong. Anyway a few strong to severe storms will be possible Tuesday and Tuesday night with the increase shear. Rain will likely be more widespread as the trough spreads through the region. Locally heavy rain will be possible, but with the front moving through the area fairly quickly prolong heavy rain is not expected so widespread flooding is still not expected. Cooler temperature will spread into the area late in the week into next weekend behind the system, as highs in the 60s are expected.\ Another system may spread into the area late in the week into next weekend and bring some more rain chances to the area. However, medium range models remain inconsistent on the timing and track with the system next week so there are still some details on exact timing to still be hammer out. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 656 PM CDT Sat Oct 6 2018 A frontal boundary will stall out across portions of southern Missouri tonight. This will continue the potential for scattered showers and thunderstorms, especially around Springfield and Joplin. MVFR and brief IFR conditions can be expected around storms. IFR ceilings are also expected to develop behind the front later this evening and impact the Joplin aerodrome. There is some potential for those IFR ceilings to near the Springfield aerodrome, however confidence is low. While a few showers will remain possible on Sunday, we expect the main threat to push northwest of the area as that front lifts back to the north. Ceilings will also improve around Joplin by noon. There will then be some low-end potential for MVFR ceilings from late Sunday morning into early Sunday afternoon across southern Missouri, however VFR is expected to be the prevailing flight category. Winds south of that front will primarily remain out of the south but may be gusty and erratic around storms. North of that front, northeast winds can be expected from later this evening into early Sunday morning around Joplin before turning back to the southeast in the afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Schaumann
Hazardous weather outlook, Oct 6, 3:51 PM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 351 PM CDT Sat Oct 6 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-072100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 351 PM CDT Sat Oct 6 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... Scattered thunderstorms will continue to develop and spread across the area late this afternoon into this evening. A few strong storms will be possible with winds to 50mph and small hail the main risk. Brief heavy rainfall and frequent cloud to ground lightning will also occur with the storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional showers and thunderstorms are possible on Sunday, and again and few strong storms, with gusty winds the main risk will be possible. Better widespread chances for showers and storms will occur Tuesday and Wednesday. Lightning and heavy rainfall are currently the main threats but a few strong storms will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Special weather statement, Oct 6, 2:43 PM CDT, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Springfield MO
243 PM CDT SAT OCT 6 2018
MOZ079-080-062030-
Dallas MO-Polk MO-
243 PM CDT SAT OCT 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAS AND
NORTHEASTERN POLK COUNTIES UNTIL 330 PM CDT...
At 243 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Urbana, or 10 miles northeast of Bolivar, moving
northeast at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Polk... Louisburg...
Goodson... Pumpkin Center...
LAT...LON 3783 9306 3769 9306 3765 9333 3780 9334
3781 9329 3780 9319 3782 9318
TIME...MOT...LOC 1943Z 243DEG 15KT 3773 9328
RaberdingSpecial weather statement, Oct 6, 2:49 PM CDT, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Springfield MO
249 PM CDT SAT OCT 6 2018
MOZ081-062015-
Laclede MO-
249 PM CDT SAT OCT 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LACLEDE COUNTY UNTIL
315 PM CDT...
At 248 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Lebanon, moving northeast at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Twin Bridges... Competition...
Lynchburg... Dry Knob...
Falcon...
LAT...LON 3762 9267 3768 9232 3767 9232 3748 9225
3748 9263
TIME...MOT...LOC 1948Z 245DEG 33KT 3752 9258
RaberdingSpecial weather statement, Oct 6, 3:36 PM CDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Springfield MO
336 PM CDT SAT OCT 6 2018
MOZ070-071-062100-
Phelps MO-Pulaski MO-
336 PM CDT SAT OCT 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PULASKI AND
SOUTHWESTERN PHELPS COUNTIES UNTIL 400 PM CDT...
At 336 PM CDT, Doppler radar was tracking a strong thunderstorm over
southwestern Fort Leonard Wood, moving northeast at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Fort Leonard Wood... St. Robert...
Devil's Elbow...
This includes Interstate 44 between mile markers 161 and 168.
LAT...LON 3760 9225 3764 9225 3766 9228 3767 9229
3774 9232 3788 9203 3760 9193
TIME...MOT...LOC 2036Z 243DEG 26KT 3767 9223
RaberdingThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:41 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence, Newton | 49 min |
| Oct 6, 8:00 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence | 45 min |
| Oct 6, 8:24 PM CDT | Special Weather Statement | SGF | Greene | 66 min |
| Oct 6, 9:20 PM CDT | Special Weather Statement | SGF | Dallas, Polk, Webster | 40 min |
| Oct 6, 9:42 PM CDT | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
| Oct 7, 1:16 AM CDT | Areal Flood Warning | SGF | Dent, Shannon, Texas | 9 hr |
| Oct 7, 5:30 AM CDT | Dense Fog Advisory | SGF | Dent, Maries, Miller, Phelps, Pulaski | 4 hr |
| Oct 7, 1:19 PM CDT | Special Weather Statement | SGF | Miller | 26 min |
| Oct 7, 1:40 PM CDT | Flash Flood Warning | SGF | Miller, Morgan | 6 hr |
| Oct 7, 2:26 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 31 min |
| Oct 7, 5:56 PM CDT | Areal Flood Advisory | SGF | Miller, Morgan | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.